| Model Number |
EUP2015X |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use one euphora rx balloon catheter to treat a lesion.The device was inspected with no issues noted.Negative prep was performed with issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was no encountered when advancing the device.Excessive force was not used.It was reported that the device detached into two separate pieces.The balloon was inserted into the guide catheter when negative prep was performed.Upon pulling negative, blood was instantly noted in the indelflator.The balloon was never fully advanced into the patient's body, it was not advance past the guide catheter tip due to realizing there was an issue during negative prep on the balloon.During removal of the device, the catheter of the device detached.The detached occurred after the guide hub, inside the guide catheter.The guide catheter was completed removed from patient.It was then flushed and the rest of the euphora device was retrieved.The balloon was never inflated, only pulled negative for prep.No patient injury reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the device did not go in the patient.Product analysis: the device was received for analysis.The device returned with a detachment on the hypotube.A kink was evident on the hypotube immediately distal to the strain relief.Kinks were evident proximal and distal of the detachment site.And further on the length of the hypotube.The material on both sides of detachment site were jagged and uneven.It was not possible to perform negative prep, due to the condition of the device.The balloon folds were intact on return with no blood visible in the balloon.No deformation evident to the distal tip.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.